MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI PEDIATRIC FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK ANTI-IV (AIV) FEEDING TUBES

AVANOS MEDICAL INC. CORFLO NG/NI PEDIATRIC FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK ANTI-IV (AIV) FEEDING TUBES
Model Number 40-8368
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 30061584 was reviewed and the product was produced according to product specifications.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the third of three reports.Refer to 9611594-2021-00144 for the first report.Refer to 9611594-2021-00145 for the second report.It was reported that the nurse went to check gastric contents to confirm placement and heard an odd whistling sound as the syringe was pulled back.Nasogastric (ng) tube was checked and found to have a hole in the tubing "near the top of the tube." a new tube was placed.Per additional information received 28 sep 2021 it was clarified that the hole was on the distal portion of the tube that was inserted into the patient's stomach.
 
Additional Manufacturer Narrative
Correction: the sample received for this report was originally reported under 9611594-2021-00144 in error.The sample returned is for the event reported in 9611594-2021-00145.This report, 9611594-2021-00145 follow up #1 contains the sample receipt correction in d9, h3, and h6.See 9611594-2021-00144 follow up #2 for the no sample received correction.One used sample was returned for evaluation.Testing of the sample revealed a tear/hole in the device.Examination under magnification of the area of the tear revealed external dent marks.The area of the tear was jagged/wrinkled.The interior of the device around the tear showed lines and indentations on the inner surface.There was no other damage to the device noted.The complaint is confirmed as reported, however, no definitive root cause could be determined.All information reasonably known as of 02 dec 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI PEDIATRIC FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK ANTI-IV (AIV) FEEDING TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12656523
Report Number9611594-2021-00146
Device Sequence Number1205914
Product Code KNT
UDI-Device Identifier00350770460376
UDI-Public00350770460376
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model Number40-8368
Device Catalogue NumberN/A
Device Lot Number30061584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown